Alert archive / Minnesota / Small Craft Advisories in 2013

Small Craft Advisory 21, NWS Duluth, MN

May 2, 2013

NWS Duluth, MN issued this small craft advisory at May 2, 2013, 3:41 AM CDT. It took effect at May 2, 2013, 10:12 AM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
May 2, 2013, 3:41 AM CDT (08:41 UTC)
In effect from
May 2, 2013, 10:12 AM CDT
Expired
May 3, 2013, 4:01 PM CDT
In force
30 hr
Issued by
NWS Duluth, MN

The text

As transmitted, in the capitals the NWS used until 2016.

580 
WHUS73 KDLH 020841
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
341 AM CDT THU MAY 2 2013


LSZ121-146>148-021600-
/O.NEW.KDLH.SC.Y.0021.130503T0000Z-130504T0600Z/
BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
341 AM CDT THU MAY 2 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT
SATURDAY. 

* WINDS...NORTHEAST WINDS INCREASING TO 10 TO 15 KT BY THIS EVEING
  WITH GUSTS TO 20 KT BY FRIDAY
   
* WAVES/SEAS...3 TO 5 FT THIS EVENING INCREASING TO 4 TO 6 FT
  FRIDAY BEFORE DECREASING TO 3 TO 5 FT FRIDAY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
STEWART
6 follow-up statements
092 
WHUS73 KDLH 021512
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1012 AM CDT THU MAY 2 2013

LSZ144-145-022315-
/O.EXB.KDLH.SC.Y.0021.130502T2100Z-130504T0600Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
1012 AM CDT THU MAY 2 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM
CDT SATURDAY. 

* WINDS...INCREASING OUT OF THE NORTHEAST 10 TO 15 KT BY LATE THIS
  AFTERNOON. THE NORTHEAST WINDS WILL PERSIST THROUGH FRIDAY NIGHT.

* WAVES/SEAS...BUILDING 3 TO 5 FT BY THIS EVENING...THEN
  INCREASING TO 4 TO 6 FT FRIDAY. HIGHEST WAVES TODAY WILL BE
  FOUND EAST OF THE SUPERIOR ENTRY ALONG THE SOUTH SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ121-147-148-022315-
/O.EXT.KDLH.SC.Y.0021.130502T1512Z-130504T0600Z/
BAYFIELD TO OAK POINT WI-SAND ISLAND TO BAYFIELD WI-
OAK POINT TO SAXON HARBOR WI-
1012 AM CDT THU MAY 2 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SATURDAY...

* WINDS...NORTHEAST WINDS 15 TO 20 KT. GUSTS TO 35 KT THIS
  EVENING. THE NORTHEAST WINDS WILL PERSIST THROUGH FRIDAY NIGHT.

* WAVES/SEAS...3 TO 5 FT...BUILDING 4 TO 6 FT OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ146-022315-
/O.EXT.KDLH.SC.Y.0021.130502T2100Z-130504T0600Z/
PORT WING TO SAND ISLAND WI-
1012 AM CDT THU MAY 2 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 AM CDT SATURDAY...

* WINDS...NORTHEAST WINDS 10 TO 15 KTS WITH HIGHER GUSTS. THE
  GUSTY NORTHEAST WINDS WILL PERSIST THROUGH FRIDAY NIGHT.

* WAVES/SEAS...BUILDING 3 TO 5 FT BY LATE TODAY...THEN INCREASING
  TO 4 TO 6 FT LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GRANING
096 
WHUS73 KDLH 022102
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
402 PM CDT THU MAY 2 2013

LSZ144>146-030515-
/O.CAN.KDLH.SC.Y.0021.000000T0000Z-130504T0600Z/
/O.NEW.KDLH.SC.Y.0022.130503T0900Z-130504T0600Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
PORT WING TO SAND ISLAND WI-
402 PM CDT THU MAY 2 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 1 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 1 AM CDT
SATURDAY. 

* WINDS...NORTHEAST WINDS INCREASING 10 TO 15 KTS AFTER MIDNIGHT.
  THE NORTHEAST WINDS WILL PERSIST THROUGH FRIDAY NIGHT.

* WAVES/SEAS...BUILDING 3 TO 5 FT AFTER MIDNIGHT...THEN INCREASING
  TO 4 TO 6 FT FRIDAY ALONG THE SOUTH SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ121-147-148-030515-
/O.CON.KDLH.SC.Y.0021.000000T0000Z-130504T0600Z/
BAYFIELD TO OAK POINT WI-SAND ISLAND TO BAYFIELD WI-
OAK POINT TO SAXON HARBOR WI-
402 PM CDT THU MAY 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

* WINDS...NORTHEAST WINDS 15 TO 20 KT. THE NORTHEAST WINDS WILL
  PERSIST THROUGH FRIDAY NIGHT.

* WAVES/SEAS...BUILDING 4 TO 6 FT OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GRANING
136 
WHUS73 KDLH 030244
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
944 PM CDT THU MAY 2 2013

LSZ121-147-148-031045-
/O.CON.KDLH.SC.Y.0021.000000T0000Z-130504T0600Z/
BAYFIELD TO OAK POINT WI-SAND ISLAND TO BAYFIELD WI-
OAK POINT TO SAXON HARBOR WI-
944 PM CDT THU MAY 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

* WINDS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS TO 30 KT. THE
  NORTHEAST WINDS WILL GRADUALLY WEAKEN FRIDAY AFTERNOON INTO
  FRIDAY NIGHT.

* WAVES/SEAS...4 TO 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ144>146-031045-
/O.CON.KDLH.SC.Y.0022.130503T0900Z-130504T0600Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
PORT WING TO SAND ISLAND WI-
944 PM CDT THU MAY 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO
1 AM CDT SATURDAY...

* WINDS...NORTHEAST WINDS 10 TO 15 KT INCREASING 15 TO 20 KT WITH
  GUSTS UP TO 25 KT BY FRIDAY MORNING. THE NORTHEAST WINDS WILL
  GRADUALLY WEAKEN FRIDAY AFTERNOON INTO FRIDAY NIGHT.

* WAVES/SEAS...BUILDING TO 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GROCHOCINSKI
091 
WHUS73 KDLH 030842
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
342 AM CDT FRI MAY 3 2013

LSZ143-031700-
/O.EXA.KDLH.SC.Y.0022.130503T0900Z-130504T0600Z/
SILVER BAY HARBOR TO TWO HARBORS MN-
342 AM CDT FRI MAY 3 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT SATURDAY. 

* WINDS...NORTHEAST WINDS 10 TO 15 KT WILL INCREASE 15 TO 20 KT
  WITH GUSTS UP TO 25 KT TODAY. THE NORTHEAST WINDS WILL GRADUALLY
  WEAKEN FRIDAY FRIDAY NIGHT.

* WAVES/SEAS...BUILDING TO 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 15 TO 25 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ121-147-148-031700-
/O.CON.KDLH.SC.Y.0021.000000T0000Z-130504T0600Z/
BAYFIELD TO OAK POINT WI-SAND ISLAND TO BAYFIELD WI-
OAK POINT TO SAXON HARBOR WI-
342 AM CDT FRI MAY 3 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

* WINDS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS OF 25 TO 30 KT
  WILL OCCUR TODAY...GRADUALLY WEAKENING TONIGHT. 

* WAVES/SEAS...4 TO 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 15 TO 25 KNOTS
WITH SOME HIGHER GUSTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LSZ144>146-031700-
/O.CON.KDLH.SC.Y.0022.130503T0900Z-130504T0600Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
PORT WING TO SAND ISLAND WI-
342 AM CDT FRI MAY 3 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

* WINDS...NORTHEAST WINDS 10 TO 15 KT WILL INCREASE TO 15 TO 20 KT
  WITH GUSTS UP TO 25 KT TODAY...THEN GRADUALLY WEAKEN TONIGHT.

* WAVES/SEAS...EXPECT WAVES TO BUILD TO 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 15 TO 25 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MELDE
321 
WHUS73 KDLH 031459
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
959 AM CDT FRI MAY 3 2013

LSZ121-147-148-032300-
/O.CON.KDLH.SC.Y.0021.000000T0000Z-130504T0600Z/
BAYFIELD TO OAK POINT WI-SAND ISLAND TO BAYFIELD WI-
OAK POINT TO SAXON HARBOR WI-
959 AM CDT FRI MAY 3 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

* WINDS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS OF 25 KT WILL
  OCCUR TODAY...GRADUALLY WEAKENING TONIGHT.

* WAVES/SEAS...3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 15 TO
25 KNOTS WITH SOME HIGHER GUSTS ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ143>146-032300-
/O.CON.KDLH.SC.Y.0022.000000T0000Z-130504T0600Z/
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
959 AM CDT FRI MAY 3 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

* WINDS...NORTHEAST WINDS 10 TO 15 KT WILL INCREASE TO 15 TO 20 
  KT WITH GUSTS UP TO 25 KT TODAY...THEN GRADUALLY WEAKEN 
  TONIGHT. 

* WAVES/SEAS...EXPECT WAVES TO BUILD TO 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 15 TO
25 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
883 
WHUS73 KDLH 032101
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
401 PM CDT FRI MAY 3 2013


LSZ143>146-032215-
/O.CAN.KDLH.SC.Y.0022.000000T0000Z-130504T0600Z/
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
401 PM CDT FRI MAY 3 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

LSZ121-147-148-032215-
/O.CAN.KDLH.SC.Y.0021.000000T0000Z-130504T0600Z/
BAYFIELD TO OAK POINT WI-SAND ISLAND TO BAYFIELD WI-
OAK POINT TO SAXON HARBOR WI-
401 PM CDT FRI MAY 3 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at May 2, 3:17 AM CDT, 24 minutes earlier.

Area forecast discussion, May 2, 3:17 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
317 AM CDT THU MAY 2 2013

.SHORT TERM...TODAY THROUGH FRIDAY.

AT 3 AM...SNOW CONTINUED TO LIFT NORTHWARD INTO NW WI WITH LOCALLY
HEAVY SNOWFALL. VSBYS WERE GENERALLY AROUND A HALF MILE IN AN AREA
INCLUDING HAYWARD AND ASHLAND. REGIONAL RADAR INDICATED THE SNOW
WILL CONTINUE TO LIFT NORTHWARD INTO THE AREA FOR QUITE SOME TIME.

THE SNOW WILL CONTINUE ACROSS NW WI TODAY WITH LOCAL ACCUMULATIONS
OF 6 TO 12 INCHES. THINK THE CORRIDOR OF HEAVIEST SNOW WILL REMAIN
FAIRLY NARROW...AND THE EVENING SHIFT PULLED BACK ON THE
ADVISORIES WEST OF THE AREA. THINK THE ARROWHEAD WILL POTENTIALLY
SEE SOME ACCUMULATION THOUGH...SPECIFICALLY THE COASTAL AREAS OF
COOK COUNTY.

FOR TODAY...SNOW WILL CONTINUE EAST...WITH PARTLY SUNNY SKIES
DEVELOPING IN THE WEST. MAY NEED TO EVENTUALLY PULL BACK ON THE
WESTERN EDGE OF THE SNOW A BIT MORE BUT STILL SNOWING PRETTY
STEADILY IN THOSE COUNTIES NOW.

THE SNOW WILL GENERALLY DECREASE TONIGHT...BUT WILL GRADUALLY
START TO MOVE TO THE WEST AS WELL. COULD SEE SOME MIX FOR A TIME.
MORE OF A MIX WILL DEVELOP ON FRIDAY...AS THE UPPER LOW PUSHES THE
PRECIPITATION FURTHER WEST WITH ITS NORTHWARD MOVEMENT.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY.

THE PRECIPITATION WILL STILL BE CONTINUING FRIDAY NIGHT AND
SATURDAY BEFORE TAPERING OFF SATURDAY EVENING. THE MODELS ARE
STILL LITTLE DIFFERENT IN THE PLACEMENT OF THE UPPER LOW. THE GFS
AND GEM HAVE THE UPPER LOW DRIFTING TOWARD THE SOUTHEAST US WHILE
THE NAM/ECMWF HAVE THE LOW DRIFTING NEAR THE OHIO VALLEY. ALSO THE
GFS/GEM DRY THINGS OUT BY SUNDAY WHILE THE NAM/ECMWF KEEP PRECIP
ACROSS AREA ON SUNDAY. WILL KEEP CURRENT FCST WITH PRECIP ON
SUNDAY DUE TO MODEL DIFFERENCES. MODELS ALL AGREE DRIER AIR PUSHES
INTO FORECAST AREA SUNDAY NIGHT AND MONDAY. A SHORTWAVE MAY AFFECT
THE REGION TUESDAY AND TUESDAY NIGHT BUT MOISTURE WILL BE LIMITED.
TEMPERATURES WILL BE IN THE 50S SUNDAY AND IN THE 60S MOST OF THE
WEEK. THIS SHOULD MELT THE REST OF THE SNOW IN THE WOODED AND
SHELTERED AREAS.

&&

.AVIATION...06Z TAFS.
HYR WILL VARY BETWEEN MVFR/IFR UNTIL THE HEAVY SNOW MOVES IN AROUND
08Z...THEN LIFR WITH OCCASIONAL VLIFR IS FORECAST UNTIL 18Z. AN
IMPROVEMENT TO MVFR OCCURS AFTER 18Z AS THE HEAVY SNOW MOVES E OF
THE AREA. ELSEWHERE...VFR THROUGH THE FORECAST PERIOD.

&&

.HYDROLOGY...

RIVERS LEVELS CONTINUE TO RISE...ALTHOUGH AT A SLOWER RATE THAN THE
PAST FEW DAYS ACROSS THE SOUTHERN PARTS OF THE CWA AS MOST SNOW HAS
MELTED AND IS MOVING WITHIN THE DRAINAGE SYSTEM. FLOOD WARNINGS ARE
IN EFFECT ALONG THE MISSISSIPPI RIVER AT AITKIN AND FORT RIPLEY AND
ALONG THE ST. LOUIS RIVER AT SCANLON FOR MINOR FLOODING. THERE IS
ALSO A FLOOD WARNING ACROSS IRON COUNTY FOR FLOODING THERE
INCLUDING THE MONTREAL RIVER. THERE ARE ALSO AREAL FLOOD ADVISORIES
ACROSS PARTS OF THE NORTHLAND DUE TO SOME REPORTS OF
FLOODING...INCLUDING ALONG AND OVER SOME ROADWAYS. OF PARTICULAR
CONCERN OVER THE NEXT 48-60 HOURS IS CONTINUED MELT/RUNOFF AND
AREAL/RIVER FLOODING ACROSS FAR NORTHERN WISCONSIN...PARTICULARLY
ACROSS ASHLAND AND IRON COUNTIES. THE BAD RIVER CONTINUES TO
RISE...BUT ACCORDING TO LOCAL OFFICIALS...THERE WERE NO MAJOR
IMPACTS AT THIS TIME. THE RIVERS RESPONSE TO THE EXPECTED
PRECIPITATION OVER THE FOLLOWING COUPLE DAYS WILL BE MONITORED AND
WARNINGS ISSUED IF NEEDED.

PRECIPITATION WILL CONTINUE ACROSS NW WISCONSIN AND FAR EASTERN
MINNESOTA TODAY. MUCH OF NORTHWEST WISCONSIN WILL LIKELY GET AT
LEAST THREE QUARTERS OF AN INCH OF QPF THROUGH THURSDAY...WITH
SOME AREAS A LITTLE OVER AN INCH. ALTHOUGH HEAVY WET SNOW IS
EXPECTED TONIGHT INTO THURSDAY...THIS PRECIPITATION WILL
EVENTUALLY IMPACT THE RIVER AND STREAMS. THE PRECIPITATION IS NOT
EXPECTED TO HAVE LARGE IMPACTS IMMEDIATELY TO FLOODING
CONCERNS...BUT IT WILL LIKELY RESULT IN ADDITIONAL RISES ALONG
SOME STREAMS AND RIVERS LATER THIS WEEK INTO THE WEEKEND.

ADDITIONAL PRECIPITATION IS EXPECTED INTO THE WEEKEND...HIGHEST
OVER NORTHWEST WISCONSIN.

&&

.POINT TEMPS/POPS...
DLH  43  29  41  32 /  10  20  40  70
INL  44  25  49  29 /   0   0  10  30
BRD  47  30  49  33 /   0   0  10  60
HYR  38  29  43  32 / 100  70  70  70
ASX  35  29  37  32 / 100  70  70  70

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR MNZ021.

WI...WINTER STORM WARNING UNTIL 7 PM CDT THIS EVENING FOR WIZ001>004-
     006>008.

     WINTER WEATHER ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ009.

LS...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 AM CDT SATURDAY
     FOR LSZ121-146>148.

&&

SHORT TERM...DAP
LONG TERM....STEWART
AVIATION...STEWART
Hazardous weather outlook, May 1, 11:15 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
1115 PM CDT WED MAY 1 2013

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-021030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
1115 PM CDT WED MAY 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TONIGHT

SNOW WILL INCREASE IN BOTH INTENSITY AND COVERAGE OVER NORTHWEST
WISCONSIN. TOTAL SNOWFALL WILL RANGE FROM 6 TO 12 INCHES OVER MUCH
OF NORTHWEST WISCONSIN...WITH LIGHTER AMOUNTS OVER THE TIP OF THE
ARROWHEAD. VARIOUS WARNINGS AND ADVISORIES ARE IN EFFECT TONIGHT
INTO THURSDAY. SEE THE LATEST FORECAST AND WINTER WEATHER MESSAGE
FOR FURTHER DETAILS.

HIGH RIVERS AND STREAMS CONTINUE TO CAUSE FLOODING ACROSS PORTIONS
OF THE NORTHLAND...AND VARIOUS WARNINGS AND ADVISORIES ARE IN
EFFECT. WARNINGS ARE OUT FOR THE MONTREAL RIVER...PORTIONS OF THE
MISSISSIPPI AND THE SAINT LOUIS RIVER AT SCANLON. A FLOOD WARNING
IS ALSO OUT FOR PORTIONS OF CENTRAL AND SOUTHERN SAINT LOUIS
COUNTY. ADVISORIES ARE IN EFFECT FOR THE REST OF FAR NORTHERN
WISCONSIN. SEE THE LATEST FLOOD WARNINGS AND STATEMENTS FOR
FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAVY SNOW WILL BE ONGOING ACROSS MUCH OF NORTHWEST WISCONSIN ON
THURSDAY...BUT WILL DIMINISH IN INTENSITY LATER IN THE AFTERNOON.
ADDITIONAL LIGHT SNOW ACCUMULATION IS POSSIBLE THURSDAY
NIGHT...ALONG WITH SOME FREEZING RAIN OVER PORTIONS OF NORTHWEST
WISCONSIN. SEE THE LATEST FORECAST AND WINTER WEATHER MESSAGES FOR
FURTHER INFORMATION.

MORE RAIN WILL OCCUR FRIDAY INTO THE WEEKEND AND COULD LEAD TO
ADDITIONAL FLOODING ISSUES...ESPECIALLY OVER NORTHWEST WISCONSIN.
FLOOD WARNINGS AND ADVISORIES WILL LIKELY BE NEEDED INTO THE
WEEKEND OR EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT BUT SNOWFALL
SPOTTERS ARE URGED TO CALL IN THEIR REPORTS.

LSZ121-140>148-021030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1115 PM CDT WED MAY 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED THURSDAY NIGHT INTO FRIDAY
ALONG THE SOUTH SHORE.

GSF

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, May 1, 10:02 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1002 PM CDT WED MAY 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     SNOW             3 NNW BUTTERNUT         46.05N 90.52W
05/01/2013  M2.0 INCH        ASHLAND            WI   CO-OP OBSERVER

            STARTED AT 830PM AS SLEET THEN SNOW PELLETS.

&&

SGOHDE
Local storm report, May 1, 10:21 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1021 PM CDT WED MAY 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     SNOW             8 S HAYWARD             45.89N 91.48W
05/01/2013  M2.5 INCH        SAWYER             WI   TRAINED SPOTTER

1015 PM     SNOW             GILE                    46.43N 90.23W
05/01/2013  M2.0 INCH        IRON               WI   TRAINED SPOTTER

&&

SGOHDE
Local storm report, May 1, 10:47 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1047 PM CDT WED MAY 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     SNOW             5 NW NEW POST           45.95N 91.27W
05/01/2013  M2.0 INCH        SAWYER             WI   TRAINED SPOTTER

&&

SGOHDE

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 10:31 PM CDTWinter Weather AdvisoryDLHCarlton, Cook, Lake, Pine, Saint Louis60 hr
May 2, 4:02 PM CDTSmall Craft AdvisoryDLH24 hr
May 2, 2:36 PM CDTAreal Flood WarningDLHAshland48 hr

Nearby

Small Craft Advisories in Minnesota, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.